Oct 11, 2001
Hey Dr. Bob, I'm anemic -- hemoglobin just dropped to 10! I'm tired and want to start procrit. My nurse practictioner says I should wait until the oral form of procrit comes out because the intravenous stuff is so difficult to use. I don't see that you've mentioned any oral formulation in your replies. What's the scoop? Should I wait? Mt nurse practictioner is nice but sometimes she's as dim as the bulb in your old Amana oven! I trust you. Hope you can answer this question. Thanks for everything you do for all of us! Pooped Pete
Response from Dr. Frascino
Hey Pooped Pete,
Thanks for the thanks and thanks for writing. You are absolutely correct: I have never mentioned an oral formulation of Procrit. And for good reason, I might add, because there is no oral formulation. Likewise, don't hold your breath for T.V. commercials announcing "Oral Procrit coming soon to a pharmacy near you!" It just isn't going to happen.
Now, as to nurse "dim bulb's" other misconceptions. Procrit can be given intravenously (into a vein), but is usually given subcutaneously (just under the skin) as a self-administered very tiny injection. Difficult to use? Well, it does require giving yourself a very small injection; however, it can be given just once a week, which in some ways, is much more convenient than a handful of pills several times a day. The other good news is that it has virtually no side effects or drug interactions. It's definitively been shown to improve quality of life in folks with HIV-related anemia. And treatment of HIV-related anemia with Procrit is associated with improved survival. So "For Pete's Sake," so to speak, don't sit around fatigued waiting for a non-existent oral formulation to appear. Get back into that office and have a chat with that nurse practitioner or her supervising doctor and get started on your Procrit.
Finally, how did you know I have an old Amana?
Stay well, Pete.
Tired Englishman Abroad
Tired Englishman Abroad: Thanks Doc!!
- Headache During Seroconversion
- Ache In Testicles After Insertive Oral Sex Worried I Have HIV
- Blood In Urine After Getting Fingered Worried I Have HIV
- Fever After Masturbation Worried I Have HIV
- Flu Symptoms After Fingering Worried I Have HIV
- Itchy Red Spots After Kissing Stripper Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.